Louisiana, 2002Lightning Strike in Louisiana, July 25, 2002
July 25, 2002 · NWS LIX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 25, 12:10 PM CST, 20 minutes earlier.
Area forecast discussion, Jul 25, 12:10 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
110 PM CDT THU JUL 25 2002
ONLY MODELS AVAILABLE TO LOOK AT ARE UKMET AND 12Z ETA RUN. NOGAPS
AND MM5 MODELS STILL NOT AVAILABLE AND HAVE LIMITED DATA ANYWAY.
ETA AND UKMET ARE SIMILAR AND INITIALIZE LOCATION OF H5 TROUGH CLOSE
TO LOCAL ANALYSIS. HAVE CLOSED LOW OVER SOUTHEAST LA AT H5 WITH
SHEAR AXIS OR TROUGH AT 300MB AND BELOW AT 700 MB OVER CENTRAL MS
AND SOUTHEAST LA AT 12Z TODAY. WITH PRECIPITABLE WATER AT OVER 2
INCHES...LIS AT 5-6 AND 2480 J/KG OF POSITIVE BUOYANCY...CANNOT SEE
ANT REASON TO CHANGE FORECAST FROM PREVIOUS. WILL KEEP CHANCE
CATEGORY OF SHOWERS AND THUNDERSTORMS INTO THIS EVENING ESPECIALLY
SOUTH OF LAKE PONTCHARTRAIN AND SOUTH MS COUNTIES. WITH WEAK FLOW
ALOFT...MOVEMENT OF STORMS HAS BEEN SLOW TO NIL RESULTING IN LOCAL
RAINFALL AMOUNTS EXCEED FLASH FLOOD GUIDANCE THIS AFTERNOON
ESPECIALLY IN LCHS CWA AND NEAR GULFPORT AIRPORT. ETAS QPF VALUES
ORIGINALLY APPEARED OVERDONE, BUT HAVE TO EAT MY WORDS ON THAT.
ALTHOUGH SKEWED TOO FAR EAST IT IS IN BALLPARK FOR AREAWISE. WILL
MENTION THREAT OF HEAVY RAINFALL IS SOUTHEAST ZONES FOR TONIGHT.
MODELS SHIFT SHEAR AXIS TO NORTHWET AND WEAKEN IT FRIDAY AND SHIFTD
SURFACE WINDS TO SOUTH AND SOUTHWEST. THIS SHOULD ALLOW FOR A
SEABREEZE TO SET UP AFTERNOON CONVECTION ALONG THE COAST FRIDAY.
RIDGRING REBUILDS IN FROM THE EAST OVER THE WEEKEND LEADING TO A
MORE NORMAL WARMER AFTERNOON WITH SCATTERED SHOWERS AND TSTMS MENU.
PRELIMINARY NUMBERS PROJECTED BASED ON NO MOS GUIDANCE:
MCB 72/91/72/93 3522 BTR 73/90/74/92 4522
MSY 75/88/76/94 5733 GPT 73/87/74/91 4633
.NEW...NONE
LA...NONE.
MS...NONE.
In the hours before
Special weather statement, Jul 25, 9:30 AM CST, 3 hours before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 AM CDT THU JUL 25 2002
.SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM...LOCATED OVER SOUTHEAST
LOUISIANA... WILL REMAIN NEAR STATIONARY THROUGH TONIGHT. THIS WILL
PRODUCE INCREASING INSTABILITY FOR ADDITIONAL THUNDERSTORM
DEVELOPMENT THIS AFTERNOON AND AGAIN TONIGHT.
.THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL
BE CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 40 MPH WITH ISOLATED
HIGHER DOWNBURST GUSTS IN THE MORE INTENSE STORMS. VERY HEAVY
RAINFALL WITH SOME ACCUMULATIONS UP TO 2 INCHES OR MORE WILL BE
POSSIBLE...AND OCCASIONAL TO FREQUENT LIGHTNING. ONE OR TWO OF THE
STORMS MAY BRIEFLY ATTAIN SEVERE LIMITS WITH DAMAGING WIND GUSTS.
.MARINE...
SCATTERED TO NUMEROUS THUNDERSTORMS...AT TIMES IN SQUALLS...WILL BE
CAPABLE OF PRODUCING LOCAL GALE FORCE GUSTS 35 TO 45 KNOTS...
FREQUENT LIGHTNING...ROUGH SEAS AND LOW VISIBILITIES IN HEAVY
RAINFALL. WATERSPOUTS WILL ALSO BE POSSIBLE.
.HEAT INDICES...
HEAT INDICES ARE EXPECTED TO APPROACH 100 TO 105 DEGREES THIS
AFTERNOON BEFORE THE SHOWERS AND THUNDERSTORMS DEVELOP.
.ACTIONS...
NONE AT THIS TIME.
FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).
Lightning, Terrebonne
- When
- July 25, 12:30 PM CST
- Where
- Terrebonne County, Houma
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 29.337, -90.838 (the zone’s center; the record gives no point)
A lightning strike destroyed a shed and its contents.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Utah, July 25, 20022 deaths · 1 event
- Heat in Missouri, July 25, 20021 death · 1 event
- Flash Flooding in Virginia, July 25 to 26, 2002$915,000 · 3 events
- Damaging Wind in Nebraska, July 25, 2002$500,000 · 69 kt wind · 1 event
- Hail in Nebraska, July 25, 2002$100,000 · 1.75 in hail · 1 event
- Tornadoes and Hail in Minnesota, July 25, 2002$20,000 · F1 · 10 events
- Damaging Winds in Idaho, July 25, 20024 injured · 60 kt wind · 5 events
- Damaging Wind in Utah, July 25, 2002$40,000 · 61 kt wind · 1 event
- Damaging Wind in Texas, July 25, 2002$22,000 · 56 kt wind · 1 event
- Damaging Wind in Nebraska, July 25, 2002$20,000 · 61 kt wind · 1 event
- Lightning Strike in Florida, July 25, 2002$20,000 · 1 event
- Tornado in Florida, July 25, 2002$20,000 · F0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311331.